MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128207
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and the catheter would not irrigate.It was reported that the catheter was taken out of the patient and before it was reinserted, the catheter would not irrigate.It was replaced and the new catheter would irrigate.Additional information received indicated they tried flushing with connected pressure bag, would not drip at base of splines like normal.Took syringe & manual flush had much resistance.The irrigation port was connected to heparinized pressure bag before insertion into any sheath as normal.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and the catheter would not irrigate.It was reported that the catheter was taken out of the patient and before it was reinserted, the catheter would not irrigate.It was replaced and the new catheter would irrigate.Additional information received indicated they tried flushing with connected pressure bag, would not drip at base of splines like normal.Took syringe & manual flush had much resistance.The irrigation port was connected to heparinized pressure bag before insertion into any sheath as normal.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A patency test was performed, and the catheter failed the test since the irrigation tube was found folded at the tip section.A manufacturing record evaluation was performed for the finished device 31138871l number, and no internal action related to the complaint was found during the review.The issue reported by the customer was confirmed.It should be noted that device failure is multifactorial.The instructions for use contain the following precautions: flush the catheter with heparinized saline prior to insertion into the body.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18432084
Report Number2029046-2024-00023
Device Sequence Number12753794
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue NumberD128207
Device Lot Number31138871L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/08/2024
02/02/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/29/2024
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown